# SDR VQMA201207310701

- Difficulty date: July 26, 2012
- Submitted: July 31, 2012
- Operation: Air carrier
- Aircraft: N454DC
- Make and model: Beech 200BEECH
- Aircraft serial: BB995
- Aircraft time: 5,702 hours, 5,990 cycles
- Engine: Pwa PT6A41
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Indicator
- Part number: 7000466906
- Part serial: 83122122
- Condition: Failed
- Location: Adi
- Part time: 233 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, AT AN ALTITUDE OF APPROX 160,  EXPERIENCED A FAILURE OF ADI.  AUTOPILOT DISCONNECTED AND DETECTED A NOXIOUS ODOR SIMILAR TO BURNING ELECTRICAL EQUIPMENT.  RETURNED TO DEPARTURE AND LANDED WITHOUT INCIDENT.  TROUBLESHOOTING REVEALED EVIDENCE OF A HIGH HEAT CONCENTRATION AT THE REAR OF THE ADI THROUGH VISUAL DISCOVERY OF MELTED PLASTIC OR PHENOLIC CAPS.  ADDITIONAL TROUBLESHOOTING REVEALED THAT FUSE F2 WAS BLOWN IN THE NOSE AVIONICS BAY.  ADI REPLACED, FUSE F2 REPLACE AND VERTICAL GYRO REPLACED AS A PRECAUTION.  GROUND OPS CHECKS WERE PERFORMED ON THE SYS WITH NO FURTHER ANOMALIES NOTED.
